Alert archive / Alabama / River Flood Warnings in 2017
River Flood Warning 24, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 23, 2017, 9:47 AM CST for Clarke County, Monroe County, Wilcox County, Alabama. It took effect at Jan 24, 2017, 9:25 AM CST. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2017, 9:47 AM CST (15:47 UTC)
- In effect from
- Jan 24, 2017, 9:25 AM CST
- Expired
- Jan 26, 2017, 6:57 AM CST
- In force
- 46 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alabama River near Claiborne Dam (CLBA1). The gauge peaked at 41.85 ft at Jan 26, 2017, 3:00 AM CST.
- Action stage
- 35 ft
- Minor stage
- 42 ft
- Moderate stage
- 48 ft
- Major stage
- 52 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02428401, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
199 WGUS44 KMOB 231547 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 947 AM CST MON JAN 23 2017 ...The National Weather Service in Mobile has issued a flood warning for the following rivers in Alabama... Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe AND Wilcox COUNTIES. .Heavy rainfall is forecast to occur over the next 24 hours. As a result...river levels are forecast to rise and a flood warning is now in effect. It is emphasized that the following forecast is based on the expected rainfall during the next 24 hours. If less rainfall occurs...it may be necessary to revise this stage forecast downward. && ALC025-099-131-241547- /O.NEW.KMOB.FL.W.0024.170124T1800Z-170126T0935Z/ /CLBA1.1.ER.170124T1800Z.170125T1200Z.170126T0335Z.NO/ 947 AM CST MON JAN 23 2017 The National Weather Service in Mobile has issued a * Flood Warning for The Alabama River Near Claiborne Dam - Tailwater * From Tuesday afternoon until late Wednesday night * At 08AM Monday the stage was...38.3 feet. * Minor flooding is forecast * Flood stage is 42 feet. * The river is forecast to rise above flood stage by tomorrow early afternoon and continue to rise near 42.9 feet by Wednesday morning. The river will fall below flood stage by early Thursday morning. * At 42 feet...Water begins to inundate the Eureka Landing community. Access to the community becomes cut-off around 43 feet. && LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786 3114 8797 3150 8766 $$
5 follow-up statements
339 WGUS84 KMOB 240135 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 735 PM CST MON JAN 23 2017 ...The flood warning continues for the following rivers in Alabama... Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe AND Wilcox COUNTIES. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC025-099-131-250135- /O.EXT.KMOB.FL.W.0024.170124T1525Z-170127T0717Z/ /CLBA1.1.ER.170124T1525Z.170126T0000Z.170127T0117Z.NO/ 735 PM CST MON JAN 23 2017 ...Flood Warning extended until late Thursday night...The Flood Warning continues for the Alabama River Near Claiborne Dam - Tailwater * From tomorrow late morning until late Thursday night. * At 6 PM Monday the stage was 39.6 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 42.0 feet. * Forecast to rise above flood stage by late Tuesday morning and continue to rise near 44.0 feet by Wednesday evening. The river will slowly fall below flood stage by Thursday evening. && LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786 3114 8797 3150 8766 $$
025 WGUS84 KMOB 241712 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1112 AM CST TUE JAN 24 2017 ...The flood warning continues for the following rivers in Alabama... Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe AND Wilcox COUNTIES. ...The flood warning continues for the following rivers in Florida... Shoal River Near Crestview affecting Okaloosa COUNTY. .Recent heavy rains have caused significant rises along the river. && ALC025-099-131-251712- /O.EXT.KMOB.FL.W.0024.000000T0000Z-170128T0000Z/ /CLBA1.1.ER.170125T0900Z.170126T0000Z.170127T1800Z.NO/ 1112 AM CST TUE JAN 24 2017 ...Flood Warning extended until Friday evening...The Flood Warning continues for the Alabama River Near Claiborne Dam - Tailwater * From early tomorrow until Friday evening. * At 10AM Tuesday the stage was 40.8 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 42 feet. * Forecast to rise above flood stage by early tomorrow and continue to rise near 42.4 feet by tomorrow evening. The river will fall below flood stage by Friday evening. * At 40 feet, Considerable flooding of agricultural land. && LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786 3114 8797 3150 8766 $$ FLC091-250600- /O.CON.KMOB.FL.W.0022.000000T0000Z-170125T0600Z/ /CRVF1.1.ER.170124T0935Z.170124T1800Z.170125T0000Z.NO/ 1112 AM CST TUE JAN 24 2017 The Flood Warning continues for the Shoal River Near Crestview * until late tonight. * At 10AM Tuesday the stage was 8.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 8 feet. * The river will continue rising to near 8.1 feet by this afternoon. The river will fall below flood stage this evening. * At 8 feet, Minor flooding of low lying areas. && LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663 3070 8663 3070 8655 $$
155 WGUS84 KMOB 250257 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 857 PM CST TUE JAN 24 2017 ...The flood warning continues for the following rivers in Alabama... Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe AND Wilcox COUNTIES. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC025-099-131-260257- /O.EXT.KMOB.FL.W.0024.000000T0000Z-170127T1400Z/ /CLBA1.1.ER.170125T1800Z.170126T1200Z.170127T0800Z.NO/ 857 PM CST TUE JAN 24 2017 ...Flood Warning in effect until Friday morning... The Flood Warning continues for the Alabama River Near Claiborne Dam - Tailwater * From early Wednesday afternoon until early Friday morning. * At 8 PM Tuesday the stage was 41.2 feet. * No flooding is occurring and Minor flooding is forecast. * Flood stage is 42.0 feet. * Forecast to rise above flood stage by early Wednesday afternoon and crest near 42.3 feet by Thursday morning. The river is forecast to fall below flood stage early Friday morning. At 42 feet, water begins to inundate the Eureka Landing community. Access to the community becomes cut-off around 43 feet. && LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786 3114 8797 3150 8766 $$
232 WGUS84 KMOB 251621 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1021 AM CST WED JAN 25 2017 ...The flood warning continues for the following rivers in Alabama... Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe and Wilcox counties. .Recent heavy rains have caused significant rises along the river. SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC025-099-131-261621- /O.EXT.KMOB.FL.W.0024.000000T0000Z-170127T0600Z/ /CLBA1.1.ER.170126T1200Z.170126T1200Z.170127T0000Z.NO/ 1021 AM CST WED JAN 25 2017 ...Flood Warning extended until late Thursday night...The Flood Warning continues for the Alabama River Near Claiborne Dam - Tailwater * From tomorrow morning until late Thursday night. * At 9AM Wednesday the stage was 41.6 feet. * No flooding is occurring but Minor flooding is forecast. * Flood stage is 42 feet. * Forecast to rise above flood stage by tomorrow morning and continue to rise near 42 feet by tomorrow morning. The river will fall below flood stage by Thursday night. * At 42 feet...Water begins to inundate the Eureka Landing community. Access to the community becomes cut-off around 43 feet. && LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786 3114 8797 3150 8766 $$
263 WGUS84 KMOB 261257 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 657 AM CST THU JAN 26 2017 ...The flood warning is cancelled for the following rivers in Alabama... Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe AND Wilcox COUNTIES. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC025-099-131-261327- /O.CAN.KMOB.FL.W.0024.000000T0000Z-170127T0600Z/ /CLBA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 657 AM CST THU JAN 26 2017 The Flood Warning is cancelled for The Alabama River Near Claiborne Dam - Tailwater * until late tonight. * At 6AM Thursday the stage was 41.9 feet. * Flood stage is 42.0 feet. At 42.0 feet, Water begins to inundate the Eureka Landing community. Access to the community becomes cut-off around 43 feet. && LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786 3114 8797 3150 8766 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 23, 6:59 AM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 23, 6:59 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
659 AM CST Mon Jan 23 2017
.DISCUSSION...See updated information for land areas and aviation
discussion below.
&&
.UPDATE...issued a quick zone update to remove high risk of rip
current header from beach zones. Still a moderate risk of rip
currents along area beaches. Otherwise no other changes to morning
forecast package. 12/DS
&&
.AVIATION...
23/12Z issuance...Low MVFR clouds early this morning but skies
gradually clearing through the course of the day with mostly clear
skies overnight with VFR conditions expected then. Strong
northwesterly surface winds this morning, 15 to 25 knots with higher
gusts (especially near coastal areas). Winds decreasing through the
course of the day. 12/DS
&&
.PREV DISCUSSION... /issued 500 AM CST Mon Jan 23 2017/
NEAR TERM /Now Through Monday night/...Large and strong upper low
and associated surface low pressure finally moving off to the east of
the forecast area. The upper low will lift out of northeast Georgia
to just offshore of the Delmarva Peninsula by late tonight (12Z
Tuesday), taking the surface low with it. This will result in
ridging, both surface and aloft, building toward our forecast area
from the west today with the ridge axis oriented north-south almost
over our forecast area by late tonight. Wrap around moisture on the
backside of the departing system will bring some low clouds and
perhaps some patchy light drizzle to the forecast area early this
morning, but drizzle will be light enough to not warrant any precip
chance. By late this morning and through the afternoon, skies will
gradually begin to clear and remain mostly clear tonight. Breezy
conditions will continue this morning on the back side of the
departing system, with winds at many locations frequently gusting to
25-30 mph this morning over southern third of forecast area, and
20-25 mph over interior areas. A Wind Advisory remains in effect for
the entire area through noon, but winds will begin to subside this
afternoon. Much cooler conditions expected today and tonight than
what we have been experiencing. Highs today are expected to be in the
low to mid 60s most areas, and will likely feel a little cooler than
that, especially until winds subside later in the day. Lows tonight
ranging from the upper 30s and lower 40s over the interior to the low
to mid 40s closer to the coast. 12/DS
SHORT TERM /Tuesday Through Wednesday night/...Surface high pressure
is forecast to slip east over the area on Tuesday, resulting in sunny
skies, light winds and high temperatures ranging from 63 to 67. The
high moves east of the area Tuesday night allowing overnight lows to
moderate into the mid to upper 40s interior to mid to upper 50s coast
due to a return of a light southerly flow off the Gulf. Next front
swings southeast across the lower Mississippi River Valley on
Wednesday...which causes a narrow zone of deep layer moisture to pool
along and ahead of it. The southeastward movement of modest frontal
ascent within the deeper layer moisture brings next chance of
showers through the day Wednesday while a warm southwest flow ahead
of the front favors a return to mid to upper 70s for highs. The fast
eastward progression of the front brings a lowering trend to rain
chances by late Wednesday night with night-time lows dropping off
into the mid to upper 40s generally along and northwest of I-65. Mid
50s coast to up across the northwest Florida Panhandle. /10
LONG TERM /Thursday Through Sunday/...Rain-free weekend upcoming. In
the wake of the frontal passage Thursday, the southeast flank of a
strong high pressure system, centered over the Rockies, will ridge
eastward across the central Gulf coast through the medium range. The
position of this high suggests that we are in store for an extended
cool spell. Highs in the mid to upper 50s interior Northwest to
lower 60s southeast on Thursday look to not make it out of the 50s
area-wide Friday through Sunday. Night-time lows in the mid 30s
interior to lower to mid 40s coast. /10
MARINE...Strong northwest winds gradually subside today and tonight
as a high pressure ridge builds into the marine area from the west.
Gale Warning continues for the Gulf marine zones through 9 AM this
morning, with Small Craft Advisories thereafter through Monday and
Monday night for some marine zones. A light to moderate onshore flow
develops Tuesday and continues through late Wednesday as a weak cold
front approaches from the west. This front will move across the
marine area Wednesday evening with a strong offshore flow developing
and continuing through Thursday morning, then subsiding later in the
week as high pressure begins to rebuild from the west through Friday
night. 12/DS
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until noon CST today for ALZ051>060-261>266.
FL...Wind Advisory until noon CST today for FLZ201>206.
MS...Wind Advisory until noon CST today for MSZ067-075-076-078-079.
GM...Small Craft Advisory until 6 AM CST Tuesday for GMZ670-675.
Gale Warning until 9 AM CST this morning for GMZ650-655-670-675.
Small Craft Advisory until 6 PM CST this evening for GMZ630>635.
Small Craft Advisory until midnight CST tonight for GMZ650-655.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jan 23, 5:35 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 535 AM CST MON JAN 23 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241145- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 535 AM CST MON JAN 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH NOON TODAY. REFER TO THE LATEST WIND ADVISORY ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>635-650-655-670-675-241145- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 535 AM CST MON JAN 23 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HIGH END SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE AREA BAYS AND SOUNDS THROUGH TODAY. OVER THE OPEN ALABAMA AND NORTHWEST FLORIDA GULF WATERS...GALE WARNINGS CONTINUE IN EFFECT THROUGH 9 AM THIS MORNING...THEN SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH OFFSHORE THROUGH TONIGHT. REFER TO THE LATEST MARINE WEATHER MESSAGE PRODUCT ISSUED BY THE NATIONAL WEATHER SERVICE IN MOBILE FOR SPECIFIC INFORMATION ON NEAR TERM WINDS...WAVES AND SEAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 9:25 AM CST | Gale Warning | MOB | 3 hr | |
| Jan 23, 9:25 AM CST | Small Craft Advisory | MOB | 23 hr |
Nearby
River Flood Warnings in Alabama, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.